MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. MAGNUM NEEDLE; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. MAGNUM NEEDLE; BIOPSY INSTRUMENT
Catalog Number MN1416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2025, a patient underwent a biopsy procedure using the magnum.During the procedure, the device needle allegedly broke.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records was performed.The device has been returned to the manufacturer for evaluation.Photo was provided for review.The investigation of the reported event is currently underway.Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025 a patient underwent a biopsy procedure using the magnum.During the procedure, the device needle allegedly broke.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: the device history records have been reviewed, and this lot met all release criteria.Investigation summary: one electronic photo was provided and reviewed.The photo shows that the magnum needle both cannula and stylet hub was noted to be broken and small broken piece found.One labelling photo was provided and reviewed label details are matches with track wise.Based on the photo review, the reported break issue can be confirmed for only one device.Two magnum biopsy needles were received for evaluation.During visual evaluation, sample 1, upon visual evaluation, received without protective tubing and no spacer attached to the needle at the hubs.The magnum biopsy needle appeared to have residue throughout.The stylet and cannula hub was broken with the detached pieces returned.The sample notch was not exposed at the distal end.Sample 2: upon visual evaluation, received without protective tubing and no spacer attached to the needle at the hubs.The magnum biopsy needle appeared to have residue throughout.The stylet and cannula hubs were broken with the detached pieces returned.The device was received with the sample notch exposed.Due to the complaint reporting "break" no functional testing was performed.Therefore, the investigation is confirmed for the reported break as the stylet and cannula hubs were broken in sample 1 with the detached pieces returned.And the investigation is confirmed for the reported break as the cannula hubs were broken in sample 2 with the detached pieces returned.A definitive root cause for the alleged break issue could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.G3, h6 (component, method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
MAGNUM NEEDLE
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23590575
Report Number2020394-2025-01899
Device Sequence Number13330286
Product Code FCG
UDI-Device Identifier00801741084263
UDI-Public(01)00801741084263(11)240905(17)270531(10)REJT3475
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K934370
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMN1416
Device Lot NumberREJT3475
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2025
Supplement Date Received by Manufacturer12/31/2025
Initial Report FDA Received Date11/19/2025
Supplement Report FDA Received Date01/06/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown